Jump to content

Tremillian, Who me?


Tremillian

Recommended Posts

Hi, I'm Tremillian. I've been on medications for over ten years for bipolar 1. During this ten year period, every time I have had stress or problems, my doctor has upped dosages or added more medication. I've gone from 1-2 drugs to 4-5. It's pretty frustrating, because sometimes it seems like doctors have a tendencies treat you like you're a 6 year old.  They refuse to lower any medication when the stress is removed.

 

So, after dealing with side effects of these medications, I decided to try and taper. I'm going to talk to my doctor at my next appointment and discuss it with her.  Throughout all this time I've been working and being a college student. I finally got my bachelor's degree in December.

 

Anyway, you can see the medications I'm on in my signature.

 

I successfully removed propranolol from my pill box. Propranolol is the same as enderol. I was taking this beta-blocker for tachycardia, and my psychiatrist said that it helps you.. how do I put it.. Say you're having anxiety. Enderol will reduce your heart's ability to speed up and helps with your body's fight or flight mechanism.

 

I stopped taking it a few days ago (10 mg to none). The first night, I could hear my heart pounding while I was trying to sleep. Then today it was okay My heart is beating a little faster, but I haven't had any trouble other than that.  No anxiety or anything.  You should note that enderol doesn't go lower than a 10 mg pill. I don't know anything about tapering that really.  Maybe that will help someone.

 

Now I'm going to talk to my doc about which one to taper next. I'm not sure which one to reduce next. Seroquel, Lamictal, or the Navane. So, maybe she'll be willing to discuss it with me.

 

Best wishes to you all. Will be praying for you all.  I begin to think that it may be years until I'm free of this stuff. I hope to manage my condition with diet, exercise, sleep, and spirituality (orthodox theist).  I'm also working on some writing (i.e. books, or maybe comic books)

Been on medication for bipolar for 10 years. Trying to taper. Don't know if I'll be able to go completely drug free, but I'll be trying.

 

Current medications:

 

Seroquel- 300 mg

Lamictal- 200 mg

Navane (Thiothixene)-5 mg (down from 7 mg)

Propranolol-None (formerly 10 mg)

 

Withdrawal-When I take less seroquel, I have very vivid dreams. However, my dreams are pretty vivid on the drug as well.

 

Link to comment
  • Administrator

Welcome, Tremillian.

 

As you know, propanolol should also be tapered, but it seems that might be behind you. I'm glad you're doing okay after quitting it.

 

If I were you, I'd give my system a couple of weeks to settle down from that big change. Then, I might consider very, very small reductions in Seroquel. See http://survivingantidepressants.org/index.php?/topic/1707-tips-for-tapering-off-seroquel-quetiapine/

 

In my opinion, your drug burden is excessive. I'm surprised you're upright. I'm concerned about the Navane, but I think you need a new psychiatrist who knows how to taper it. See http://www.drugs.com/pro/navane.html

 

I would taper Lamictal last.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hi Tremillian,

 

I wish you welcome! This is the best place to be in regards to knowledge about these drugs. Someone more knowledgable will surely drop by and give you some pointers where to start.

someone did drop by!

 

Good luck,

Wulfgar

2010: Mirtazapine 30mg followed by Zopiclone 7.5 mg for sleep post surgery due to pain.
2012-> Tapering Mirtazapine and Zopiclone at different rates unsuccessfully.
2013: Hospitalized 10 days due to complete Insomnia. Forced back up to 45mg Mirtazapine, 7.5 mg Zopiclone and also Theralene 1 ml.
2013-03: Lab showed Vitamin D deficient. Found the vitamin d and insomnia connection. Supplementing vitamin d. Sleep improved by 1-2 hours
2013-04: Dropped mirtazapine to 30 due to severe side effects. Quit Theralene. Zopiclone 7.5.
2013-05 - 2013-11: Mirtazapine taper monthly 25 20 15 11 8 4 2.5 mg
2013-12 Holding M at 2.5. Need to taper Zopiclone due to daytime nausea and vomiting. Taper zopiclone 1/4 red every 5 d. Last Z 2013-12-19
2013-12-31 M:2.5. Reinstated Zopiclone 3.75 due to Insomnia
2014-01-06 M:2.5. Taper Z 1.9 ... 2014-01-14 M:2.5. Z 1 mg.
Jumped of Zopiclone 01-20. Jumped mirtazapine 02-16.

Theralene: 10mg 02-09. 8mg 03-09. 5mg 03-15. 4mg 03-24. 3mg 04-08. Jumped 04-21.
Zopiclone free for 251 days. Mirtazapine free for 224 days.

Link to comment

From my mental health facilities experience, i know many people taking up to 900mg of seroquel ...plus lamictal, depakote, 900 mg nerontin daily....unbelievable

Put on trazadone for 8 weeks. Psychic akathisia started on 100 mg. Not a single doctor believed me telling me it is all anxiety in my head. Terrible suicidal urges. Got voluntary hospitalised. Acknoledged adverse reaction, put me off cold turkey. Instalated mirtazapine to block the reaction of trazadone. 5 weeks on mirtazapine.acathisia worsened, suicidal, homicidal urges. Nobody believed. Finally they stopped mirtazapine cold turkey. My heighest dose of trazadone was 200 mg, of mirtazapine 30 mg. Since the c/t, suicidal, acathisia continuing.

tried promethazine for sleep. Tried atarax. Currently taking klonopin for 10 days. Good for sleep, but my condition worsening. Unable to tell if it is klonopin or a bad wave.

In the former hospital i took twice gabapentin. It should be all my medication.

i was offered promethazin for sleep 25 mg and also small amount of quetiapine. Both are antipsychotics, even if ptomethszin very weak. Terribly afraid.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy